MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH C-TAPER COCR LFIT HEAD 32MM/+5; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, UNCEMENTED

STRYKER ORTHOPAEDICS-MAHWAH C-TAPER COCR LFIT HEAD 32MM/+5; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, UNCEMENTED
Catalog Number 06-3205
Medical Device Problem Codes Device Appears to Trigger Rejection (1524); Device Dislodged or Dislocated (2923)
Health Effect - Clinical Codes Inflammation (1932); Injury (2348); Joint Dislocation (2374); Reaction (2414)
Date of Event 09/06/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Review of the device history records indicate devices were manufactured and accepted into final stock with no reported discrepancies.There have been no other events for the lot referenced.A supplemental report will be submitted upon completion of the investigation.
 
Event or Problem Description
As reported: "patient dislocated his primary implant due to aseptic loosening caused by metallosis created from the trunnion and the headball.The headball eventually disassociated from the stem in vivo.Patient required revision surgery".
 
Additional Manufacturer Narrative
An event regarding disassociation and metallosis involving a metal head was reported.The reported event for the disassociation was confirmed by material analysis of the returned device.Method & results: product evaluation and results: visual inpection of the returned device revealed: damage was observed on the distal rim of the head, consistent with contact against a hard object.The taper of the head is shown with damage being observed.This damage was likely from the interaction between the head taper and the trunnion.A detailed image of the proximal end of the taper is shown, with a step being observed.Debris was also observed at the proximal end of the head taper.A sample of the debris was placed on a scanning electron microscope (sem) stub for further analysis.A dimensional analysis of the device showed that the taper height and tooling clearance are within specifications per the drawing cd-06-2200, version s.See dimensional inspection results.Clinician review: no medical records were received for review with a clinical consultant.Product history review: indicated all devices were manufactured and accepted into final stock with no reported discrepancies.Complaint history review: there have been no other similar events for the lot referenced.Conclusions: the reported event for disassociation was confirmed.A material analysis was performed and concluded "damage was observed on the stem trunnion and head taper.This damage was consistent with wear mechanisms due to the cyclic contact between the head taper and stem trunnion after the loss of their taper lock." however, the root cause could not be determined as insufficient medical records were provided.No further investigation is required at this time.If additional information becomes available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description

Brand Name
C-TAPER COCR LFIT HEAD 32MM/+5
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, UNCEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key7934370
Report Number0002249697-2018-03192
Device Sequence Number941358
Product Code LWJ
UDI-Device Identifier07613327016321
UDI-Public07613327016321
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K993601
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2006
Device Explanted Year2018
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/19/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/31/2011
Device Catalogue Number06-3205
Device Lot Number22LMCA
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/13/2018
Initial Date Received by Manufacturer 09/06/2018
Supplement Date Received by Manufacturer01/23/2019
Initial Report FDA Received Date10/04/2018
Supplement Report FDA Received Date02/19/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age76 YR
Patient Weight108